Alert archive / Florida / Beach Hazards Statements in 2022
Beach Hazards Statement 11, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Mar 22, 2022, 3:17 AM EDT for Volusia County, Florida. It took effect at Mar 22, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2022, 3:17 AM EDT (07:17 UTC)
- In effect from
- Mar 22, 2022, 6:00 AM EDT
- Expired
- Mar 22, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WHUS42 KMLB 220717 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 317 AM EDT Tue Mar 22 2022 FLZ047-054-059-064-141-147-230000- /O.NEW.KMLB.BH.S.0011.220322T1000Z-220323T0000Z/ Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia- Northern Brevard- 317 AM EDT Tue Mar 22 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Moderately breezy southeasterly winds will produce Rough Surf and a strong northward flowing longshore current. There will also be a Moderate risk of life-threatening rip currents. * WHERE...Brevard, Indian River, St. Lucie, Martin, and Volusia Counties. * WHEN...Through this evening. * IMPACTS...Strong currents and breaking waves can knock you off your feet and make you even more susceptible to being caught in the seaward pull of a rip current. Entering the surf today is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 21, 8:48 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Mar 21, 8:48 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 848 PM EDT Mon Mar 21 2022 .DISCUSSION... High pressure near the coastline of the Carolinas will continue eastward over the western Atlantic into tonight, keeping an elevated low level E/SE flow across east central FL. Other than some scattered onshore moving marine clouds, airmass remains quite dry (PW values around 0.6"), with the development of showers/sprinkles not expected. Lows will range from the upper 50s to low 60s across the interior, while along the coast min temps will be in the low to mid 60s. Some coastal locations south of the Cape could see lows in the upper 60s/near 70 degrees that keep a slightly stronger onshore breeze around 10 to 15 mph overnight. && .AVIATION...VFR conditions expected. Sct marine clouds moving onshore may lead to brief BKN conds at times along the coast, but any cigs should remain above 3kft. Easterly winds 5-10 knots tonight will become E/SE into tomorrow and increase to 12-15 knots with gusts up to 18-20 knots at times. && .MARINE...Easterly winds up to 15-20 knots will continue poor boating conditions over much of the coastal waters into tonight, keeping seas elevated up to 4-6 feet. Small craft exercise caution headlines will continue for all of the waters, except near shore Volusia. && .PRELIMINARY POINT TEMPS/POPS... DAB 59 81 67 86 / 0 10 10 60 MCO 59 86 68 90 / 0 10 10 50 MLB 64 81 69 86 / 0 10 10 40 VRB 63 82 68 86 / 0 10 20 40 LEE 59 86 67 87 / 0 10 10 50 SFB 58 85 67 88 / 0 10 10 60 ORL 60 86 69 90 / 0 10 10 50 FPR 63 82 68 86 / 0 10 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Smith
Hazardous weather outlook, Mar 21, 7:48 PM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 748 PM EDT Mon Mar 21 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-221000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 748 PM EDT Mon Mar 21 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... Gusty east to southeast winds will continue to produce rough surf and a Moderate risk of dangerous rip currents at area beaches into tonight. .WIND AND SEA IMPACT... A moderate to fresh east to southeast breeze up to 15 to 20 knots will continue poor boating conditions over much of the waters into tonight. Small craft should exercise caution if venturing into the offshore waters, as well as across the near shore waters of Brevard County and the Treasure Coast. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated to scattered lightning storms are forecast Wednesday and Thursday as a front slowly approaches and eventually pushes through central Florida. A few strong to severe storms will be possible mid to late week, especially north of Orlando. Primary threats include cloud to ground lightning strikes, torrential downpours with some repeated rounds leading to minor or nuisance flooding, gusty winds, and perhaps some small hail. Winds and seas will remain poor for small craft operation through mid-week, especially away from the coast. The rip current threat will remain Moderate through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:04 PM EDT | Small Craft Advisory | MLB | 34 hr |
Nearby
Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.